Alert archive / Wyoming / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2024, 7:30 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2024, 7:30 PM MDT (01:30 UTC)
- Expired
- May 20, 2024, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 42 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:50 PM MDT | TSTM WND GST 58 | 4 Sse Gun Barrel, WY | Trained spotter estimates wind gusts of 50 to 60 MPH with lots of leaves and some small branches down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 4:16 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WUUS55 KCYS 210130 SVRCYS WYC015-021-210215- /O.NEW.KCYS.SV.W.0013.240521T0130Z-240521T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cheyenne WY 730 PM MDT Mon May 20 2024 The National Weather Service in Cheyenne has issued a * Severe Thunderstorm Warning for... South central Goshen County in southeastern Wyoming... Central Laramie County in southeastern Wyoming... * Until 815 PM MDT. * At 730 PM MDT, severe thunderstorms were located along a line extending from 6 miles east of Whitaker to 8 miles northwest of Hillsdale, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Gun Barrel, Meriden Rest Area, and Ranchettes. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4164 10441 4135 10410 4122 10475 4140 10486 TIME...MOT...LOC 0130Z 245DEG 31KT 4140 10474 4128 10462 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Woodward
3 follow-up statements
248 WWUS55 KCYS 210146 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 746 PM MDT Mon May 20 2024 WYC015-021-210215- /O.CON.KCYS.SV.W.0013.000000T0000Z-240521T0215Z/ Goshen WY-Laramie WY- 746 PM MDT Mon May 20 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE COUNTIES... At 745 PM MDT, severe thunderstorms were located along a line extending from 13 miles west of Gun Barrel to 7 miles north of Hillsdale, moving northeast at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Gun Barrel and Meriden Rest Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4164 10441 4135 10410 4126 10457 4148 10471 TIME...MOT...LOC 0145Z 245DEG 31KT 4145 10460 4133 10448 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Woodward
902 WWUS55 KCYS 210158 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 758 PM MDT Mon May 20 2024 WYC015-021-210215- /O.CON.KCYS.SV.W.0013.000000T0000Z-240521T0215Z/ Goshen WY-Laramie WY- 758 PM MDT Mon May 20 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE COUNTIES... At 758 PM MDT, severe thunderstorms were located along a line extending from near Meriden Rest Area to near Gun Barrel, moving northeast at 45 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Gun Barrel and Meriden Rest Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4164 10441 4135 10410 4130 10437 4156 10457 TIME...MOT...LOC 0158Z 236DEG 37KT 4155 10438 4143 10426 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Woodward
179 WWUS55 KCYS 210205 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 805 PM MDT Mon May 20 2024 WYC015-021-210215- /O.EXP.KCYS.SV.W.0013.000000T0000Z-240521T0215Z/ Goshen WY-Laramie WY- 805 PM MDT Mon May 20 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GOSHEN AND NORTHEASTERN LARAMIE COUNTIES WILL EXPIRE AT 815 PM MDT... The storms which prompted the warning have moved out of the area. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with these thunderstorms. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for southeastern Wyoming. && LAT...LON 4164 10441 4135 10410 4130 10437 4156 10457 TIME...MOT...LOC 0205Z 245DEG 31KT 4157 10432 4145 10420 $$ Woodward
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:18 PM MDT, 5 hours 12 minutes earlier. Its key messages:
- The potential for strong to severe thunderstorms exists from 4PM and 11PM in far southeast WY and southwest NE. Large hail up to two inches in diameter, strong winds up to 60mph, and an isolated tornado can not be ruled out. The strongest storms will likely develop after 6pm.
- Much cooler temperatures with more widespread to numerous showers and thunderstorms on Tuesday. Accumulating snow likely above 8000 feet, with a rain and snow mix possible down to 6000 feet late Tuesday night into early Wednesday morning.
- Daily shower and thunderstorm chances continue through the long term. Could see some elevated winds in the wind prone regions throughout the week and weekend.
Area forecast discussion, May 20, 2:18 PM MDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 218 PM MDT Mon May 20 2024 .KEY MESSAGES... - The potential for strong to severe thunderstorms exists from 4PM and 11PM in far southeast WY and southwest NE. Large hail up to two inches in diameter, strong winds up to 60mph, and an isolated tornado can not be ruled out. The strongest storms will likely develop after 6pm. - Much cooler temperatures with more widespread to numerous showers and thunderstorms on Tuesday. Accumulating snow likely above 8000 feet, with a rain and snow mix possible down to 6000 feet late Tuesday night into early Wednesday morning. - Daily shower and thunderstorm chances continue through the long term. Could see some elevated winds in the wind prone regions throughout the week and weekend. && .UPDATE... Issued at 1142 AM MDT Mon May 20 2024 Noontime visible satellite imagery reveals a thick band of cloud cover over much of southeast Wyoming as well as the far northwest Nebraska panhandle. Pockets of lower-level clouds were observed streaming northward and eastward, providing some visual clues to an increase in lower level moisture in upslope flow. Surface observations across the southwest Nebraska panhandle and southeast Wyoming have shown a steady change in wind direction over the past 2-3 hours as northerly post-frontal flow shifts to easterly. However, of note is the rather paltry moisture in that surface easterly upslope flow. Td values in the Pine Bluff area remain in the low to mid-30s as of the noontime hour with obs farther east in the SNY vicinity showing Td values in the low 40s. A few pockets of elevated instability over the mountains of southeast WY and far northwest NE have resulted in some isolated weak thunderstorm activity, primarily tied to the differential heating boundary between the cloud shield to the west and clearer skies to the east. Over the next several hours, continued easterly upslope flow will slowly transport higher surface moisture values in from the east. This pool of deeper moisture is evident as a band of thicker near-surface stratus over northwest Kansas and the MCK area of Nebraska. Given the rather high T/Td spreads, initial thunderstorm development in southeast Wyoming will be high-based with a marginal hail and wind threat through around 22z. After around 23z or so, CAM guidance does remain consistent supporting the development of some deeper convection over far southeast Wyoming and moving into the NE panhandle. While deeper surface moisture and better low-level directional shear will likely remain south of the Colorado state line, RAP guidance does indicate long, straight hodographs over the NE Panhandle which would support an early supercell storm mode. With a deeply mixed boundary layer and plenty of cold air aloft, storms will likely tend to be outflow dominant and may quickly transition to bowing line segments with primarily a high wind threat. This is particularly evident in the past few runs of the HRRR over southwest Nebraska in the Scotts Bluff, Banner, and Morrill county corridor from around 6-9pm this evening. Areas along I-80 may ultimately remain shielded from stronger convection as any dominant supercells in northeast Colorado may block deeper moisture return. Regardless, it is looking like the 6-9pm timeframe will be the time window to watch today for storms, especially from the Wyoming state line eastward in the SW NE panhandle. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 206 PM MDT Mon May 20 2024 Lingering rain showers are possible early Tuesday morning across much of the NE panhandle after Monday night's convective activity with the initial leading shortwave continuing off towards the upper midwest. Additionally, ongoing precipitation will continue over east-central WY associated with the slow moving vort max over western WY. This feature will continue to drop 700/500mb temps across the area on Tuesday supporting of high elevation snowfall, mainly above 8000 feet elevation. This will lead to near advisory snow accumulations in the higher terrain of the Snowy and Sierra Madres throughout the day Tuesday. Cooler temperatures will continue into Tuesday night as skies begin to clear, especially after midnight, leading to much of south- central WY dropping near the freezing mark. East of I-25, lows will drop into the mid-30s with a few localized areas dropping near the freezing mark. Latest NBM probability of dropping to/below 32F degrees is 30-50%, especially extending eastwards off the Cheyenne and Pine Ridges. However, with the average date of the last spring freeze being in mid-to-late May across most areas east of I-25, no frost/freeze headlines are expected at this time. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 400 AM MDT Mon May 20 2024 Models continue to trend towards an active long term forecast for southeast Wyoming and western Nebraska. Several upper-level disturbances are progged to traverse across the region. Wednesday morning, an upper-level trough will move off to the east as another builds the coast of Washington and Oregon. Forecast soundings from the GFS for Wednesday morning no longer suggest a potential for snow across the region. Dry low-levels will likely not allow much precipitation to fall to the surface Wednesday morning. Therefore, removed the mention of snow from the Wednesday forecast. With the lack of snow expected now, temperatures should increase as 700mb increase to the 4-6C range. Surface temperatures should warm back into the low-60s to low-70s across the region. Could see some isolated showers throughout the day as residual energy remains overhead behind the departing trough, but widespread precipitation is not anticipated at this time. The second of many upper-level troughs digs through the region Thursday, with long range models in good agreement on the evolution. This trough is progged to quickly swing across the area with decent precipitation chances in the afternoon hours. At 700mb, a low is expected to develop across western Montana and move overhead throughout the day. A weak cold front will move through with the passage of this low, though the coldest air is expected to remain off to the north in eastern Montana. However, the cold front will act as a catalyst for more showers and potentially thunderstorms to develop in the afternoon hours before dropping temperatures for Friday. Thursday's highs look to be in the low-60s to upper-70s again, with highs on Friday in the upper-50s to low-70s across the area. The trough will move out the region Friday with brief riding developing for Saturday before a third trough pushes towards the area. Behind the cold front, winds will pick up significantly and be further amplified by the 700mb low passing to the north. Height gradients will tighten throughout the day, favoring strong winds across the wind prone regions and likely spilling out into the adjacent plains. On Saturday, brief ridging is progged to develop aloft, allowing 700mb temperatures to increase back into the 4-6C range once more. Residual energy from the departing trough, as well as some energy ejecting out ahead of the incoming trough will be enough to spark some showers and thunderstorms during the afternoon hours. Temperatures will warm into the mid-60s to mid-70s, with isolated to scattered precipitation possible. With the passage of a 700mb low to the north of the CWA, height gradients will tighten across the region once more. Could see some elevated winds in the wind prone regions of southeast Wyoming and likely see some winds spill out into the adjacent plains. Daily shower and thunderstorm chances continue through the weekend, with the incoming upper-level trough. Some disagreement appears between long range models for Sunday evening, as the GFS has a closed upper-level low and the ECMWf has an open wave across the northern CONUS. However, both models still suggest precipitation chances so kept PoPs in the 20-30% range for the remaining long term forecast. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1142 AM MDT Mon May 20 2024 Main aviation concern remains the thunderstorms currently near KRWL and soon KLAR, then KCYS, KBFF, KCDR, KAIA, and KSNY later this evening and overnight. Gusty and erratic strong winds, large hail, and lightning will be the primary hazards in these thunderstorms. CIGS and VIS will drop to low MVFR to IFR in these thunderstorms. The thunderstorms will transition to more of a stratiform rain early tomorrow morning with low IFR CIGS persisting and gusty north to northwesterly winds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...MAC SHORT TERM...MB LONG TERM...AM AVIATION...LEG
Hazardous weather outlook, May 20, 4:38 AM MDT, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 438 AM MDT Mon May 20 2024 WYZ101>105-109-111-211045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-Southwest Carbon County- 438 AM MDT Mon May 20 2024 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will spread across the area at times this afternoon and evening. Small hail, gusty winds, lightning, and localized heavy rainfall is possible in the strongest thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and isolated thunderstorms are possible on Tuesday afternoon. Light snowfall accumulations are possible in the higher terrain of southeast Wyoming Tuesday and Tuesday night. Below normal temperatures are anticipated on Wednesday, with patchy frost possible in some areas on Wednesday morning. Gusty winds on Thursday morning greater than 50-55mph are possible. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ106>108-110-112>119-211045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 438 AM MDT Mon May 20 2024 This hazardous weather outlook is for portions of panhandle Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will spread across the area at times this afternoon and evening. Some thunderstorms may be severe. Large hail greater than 1 inch in diameter, strong gusty winds up to 60mph, lightning, and localized heavy rainfall is possible in the strongest of thunderstorms. A chance of an isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and isolated thunderstorms are possible on Tuesday afternoon. Below normal temperatures are anticipated on Wednesday, with patchy frost possible in some areas on Wednesday morning. Gusty winds on Thursday morning greater than 40-45mph are possible. .Spotter information statement... Spotters are encouraged to send any rain, hail, wind, and snow reports to the National Weather Service in Cheyenne Wyoming via social media.
In the hours before
Special weather statement, May 20, 4:19 PM MDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
419 PM MDT Mon May 20 2024
WYZ110-114-115-202300-
North Snowy Range Foothills WY-Laramie Valley WY-Snowy Range WY-
419 PM MDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ALBANY COUNTY
THROUGH 500 PM MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm over
Foxpark, or 31 miles southwest of Laramie, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Albany, Nine Mile, Woods Landing-Jelm, Harmony, Twin Buttes Lake,
Miller Lake Campground, Sheep Mountain, Centennial, Foxpark, Evans
Creek Campground, Lake Owen Campground, Wold, Lake Hattie Reservoir,
Wild Horse Ranch, and Lake Owen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4102 10573 4103 10626 4132 10616 4133 10572
TIME...MOT...LOC 2219Z 189DEG 16KT 4110 10613
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WoodwardSpecial weather statement, May 20, 4:55 PM MDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
455 PM MDT Mon May 20 2024
NEZ019-020-WYZ108-118-119-202330-
Scotts Bluff NE-Banner NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
455 PM MDT Mon May 20 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN BANNER...SOUTHERN GOSHEN AND NORTHEASTERN LARAMIE
COUNTIES THROUGH 530 PM MDT...
At 454 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southeast of Chugwater to near Meriden
Rest Area to near Gun Barrel. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Grange, Albin, Hawk Springs Reservoir, Meriden Rest Area, Gun
Barrel, Hawk Springs State Recreation Area, Hawk Springs, Wycross,
and Hawk Springs Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
&&
LAT...LON 4151 10443 4164 10465 4186 10454 4177 10405
4141 10406 4137 10438
TIME...MOT...LOC 2254Z 235DEG 34KT 4163 10456 4155 10439 4141 10433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WoodwardSpecial weather statement, May 20, 5:59 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
559 PM MDT Mon May 20 2024
NEZ054-WYZ119-210030-
Kimball NE-East Laramie County WY-
559 PM MDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES THROUGH 630 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pine Bluffs Municipal Airport, or 22 miles west of Kimball, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pine Bluffs, Bushnell, Pine Bluffs Municipal Airport, and Oliver
Reservoir.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 392 and 402.
Interstate 80 in Nebraska between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
&&
LAT...LON 4101 10413 4116 10425 4134 10407 4120 10377
TIME...MOT...LOC 2359Z 226DEG 24KT 4113 10408
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WoodwardSpecial weather statement, May 20, 7:03 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
703 PM MDT Mon May 20 2024
WYZ116>118-210145-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
703 PM MDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LARAMIE COUNTY THROUGH
745 PM MDT...
At 702 PM MDT, the public reported a strong thunderstorm over
Federal, or 16 miles northwest of Cheyenne, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Happy Valley, Federal, Table Mountain Ranches, Rocking Star
Ranch, Silver Sage Estates, Crystal Lake Reservoir, Granite Springs
Reservoir, Ranchettes, Whitaker, North Cheyenne, Curt Gowdy State
Park, Pine Grove Estates, Granite Springs Retreat, Warren AFB, and
Cheyenne Pass.
This includes Interstate 25 in Wyoming between mile markers 13 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4111 10527 4136 10528 4153 10492 4118 10472
TIME...MOT...LOC 0102Z 265DEG 23KT 4125 10509
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WoodwardSpecial weather statement, May 20, 7:18 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
718 PM MDT Mon May 20 2024
WYZ117-118-210145-
Central Laramie County WY-South Laramie Range Foothills WY-
718 PM MDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 745 PM MDT...
At 718 PM MDT, the public reported a strong thunderstorm near Warren
AFB, or 7 miles southwest of Cheyenne, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Fox Farm-College,
Cheyenne Regional Airport, Winchester Hills, South Greeley Highway,
Warren AFB, Frontier Park, South Cheyenne, Bison Crossing,
Ranchettes, Grass Hills, and Cowboy Ranch South.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 0 and 12.
Interstate 80 in Wyoming between mile markers 351 and 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4114 10505 4120 10455 4102 10471 4099 10482
4100 10495
TIME...MOT...LOC 0118Z 236DEG 27KT 4109 10491
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WoodwardThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:03 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| May 20, 7:18 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| May 20, 10:58 PM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.